question-icon

Warfarin since 10 years,severe itchiness,all other allergy treatments fine,Sintrom medicine

default
Posted on Sun, 20 May 2012
Question: my son has been on warfarin for 10 years and now he has been suffering with severe itchiness. could it be the warfarin? he has had all other allergy treatments at the dermatologist and everything was ok. now his doctor tells him to start sintrom. but why after 10 years?
doctor
Answered by Dr. Tulasi Raman.P (59 minutes later)
Hi XXXXXXX

Thanks for your query.

Yes, it is possible that the severe itch can be a side-effect of warfarin. Side effects can develop at any time during the course of treatment. In your son's case after 10 years.

As you have tried all anti-allergy treatments at the dermatologist and have seen no improvements. So the only option left is to stop the drug warfarin.

As your son has a metallic valve this is definitely not an option. So your doctor has changed the drug (warfarin) with a better drug (Sintrom) which has the effects of warfarin but without the side-effect (itch).

Now your son's itching sensation should come down.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Tulasi Raman.P

General & Family Physician

Practicing since :2010

Answered : 126 Questions

premium_optimized

The User accepted the expert's answer

Share on
Warfarin since 10 years,severe itchiness,all other allergy treatments fine,Sintrom medicine

Hi XXXXXXX

Thanks for your query.

Yes, it is possible that the severe itch can be a side-effect of warfarin. Side effects can develop at any time during the course of treatment. In your son's case after 10 years.

As you have tried all anti-allergy treatments at the dermatologist and have seen no improvements. So the only option left is to stop the drug warfarin.

As your son has a metallic valve this is definitely not an option. So your doctor has changed the drug (warfarin) with a better drug (Sintrom) which has the effects of warfarin but without the side-effect (itch).

Now your son's itching sensation should come down.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.